Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 18, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 13, 2018, 4:40 PM CDT for Ochiltree County, Roberts County, Texas; Beaver County, Oklahoma. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2018, 4:40 PM CDT (21:40 UTC)
- Expired
- May 13, 2018, 5:53 PM CDT
- In force
- 73 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beaver County, OK, Ochiltree County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 138 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 2990 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
190
WUUS54 KAMA 132140
SVRAMA
OKC007-TXC357-393-132315-
/O.NEW.KAMA.SV.W.0018.180513T2140Z-180513T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
440 PM CDT SUN MAY 13 2018
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Southwestern Beaver County in the Panhandle of Oklahoma...
Northwestern Roberts County in the Panhandle of Texas...
Western Ochiltree County in the Panhandle of Texas...
* Until 615 PM CDT
* At 440 PM CDT, a severe thunderstorm was located 17 miles southeast
of Spearman, moving north at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Perryton, Waka and Farnsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 10069 3602 10084 3597 10090 3599 10109
3612 10109 3650 10103 3650 10095 3656 10095
TIME...MOT...LOC 2140Z 199DEG 22KT 3603 10095
HAIL...1.00IN
WIND...60MPH
$$
Beat4 follow-up statements
497
WWUS54 KAMA 132155
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
455 PM CDT SUN MAY 13 2018
OKC007-TXC357-393-132315-
/O.CON.KAMA.SV.W.0018.000000T0000Z-180513T2315Z/
Beaver OK-Roberts TX-Ochiltree TX-
455 PM CDT SUN MAY 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN BEAVER...NORTHWESTERN ROBERTS AND WESTERN OCHILTREE
COUNTIES...
At 455 PM CDT, a severe thunderstorm was located 13 miles southeast
of Waka, or 14 miles southeast of Spearman, moving northeast at 30
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Perryton, Waka and Farnsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 10069 3602 10084 3601 10090 3601 10106
3612 10109 3650 10103 3650 10095 3656 10095
TIME...MOT...LOC 2155Z 212DEG 28KT 3610 10096
HAIL...1.50IN
WIND...60MPH
$$
Beat617
WWUS54 KAMA 132217
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
517 PM CDT SUN MAY 13 2018
TXC393-132226-
/O.CAN.KAMA.SV.W.0018.000000T0000Z-180513T2315Z/
Roberts TX-
517 PM CDT SUN MAY 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROBERTS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.
LAT...LON 3606 10083 3607 10088 3609 10099 3614 10104
3648 10098 3650 10095 3656 10095 3650 10069
TIME...MOT...LOC 2216Z 199DEG 22KT 3623 10091
$$
OKC007-TXC357-132315-
/O.CON.KAMA.SV.W.0018.000000T0000Z-180513T2315Z/
Beaver OK-Ochiltree TX-
517 PM CDT SUN MAY 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN BEAVER AND CENTRAL OCHILTREE COUNTIES...
At 516 PM CDT, a severe thunderstorm was located 7 miles southeast of
Farnsworth, or 12 miles southwest of Perryton, moving north at 25
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles.
Locations impacted include...
Perryton and Farnsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3606 10083 3607 10088 3609 10099 3614 10104
3648 10098 3650 10095 3656 10095 3650 10069
TIME...MOT...LOC 2216Z 199DEG 22KT 3623 10091
HAIL...1.50IN
WIND...60MPH
$$
Beat417
WWUS54 KAMA 132231
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
531 PM CDT SUN MAY 13 2018
OKC007-TXC357-132315-
/O.CON.KAMA.SV.W.0018.000000T0000Z-180513T2315Z/
Beaver OK-Ochiltree TX-
531 PM CDT SUN MAY 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN BEAVER AND CENTRAL OCHILTREE COUNTIES...
At 531 PM CDT, a severe thunderstorm was located 5 miles southeast of
Farnsworth, or 9 miles southwest of Perryton, moving northeast at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Perryton and Farnsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3606 10083 3610 10087 3613 10095 3620 10101
3646 10096 3650 10095 3656 10095 3650 10069
TIME...MOT...LOC 2231Z 208DEG 24KT 3627 10089
HAIL...1.00IN
WIND...60MPH
$$
Beat213
WWUS54 KAMA 132253
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
553 PM CDT SUN MAY 13 2018
OKC007-TXC357-132303-
/O.CAN.KAMA.SV.W.0018.000000T0000Z-180513T2315Z/
Beaver OK-Ochiltree TX-
553 PM CDT SUN MAY 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BEAVER AND
CENTRAL OCHILTREE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.
LAT...LON 3606 10083 3610 10087 3613 10095 3620 10101
3646 10096 3650 10095 3656 10095 3650 10069
TIME...MOT...LOC 2250Z 199DEG 22KT 3640 10083
$$
BeatWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:32 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 13, 3:32 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
332 PM CDT Sun May 13 2018
.DISCUSSION...
Although a stubborn stationary front will have a hard time making
up its mind whether it wants to be a cold front or warm front from
day to day throughout the forecast period with weak steering flow
aloft, that pesky front will bring us several chances of rainfall
throughout the week, so thats always good to see! Except that
forecasting temperatures along the front based off where it
decides to set up, especially across the northern Texas and
Oklahoma Panhandles will be tricky, as short term numerical data
are not in accord.
Current observations show temperatures well into the 90s across
the region with low Tds to the west and good low level moisture
and southerly flow with Tds in the 50s and 60s to the east ahead
of the dryline with a Cu field already trying to develop across
eastern areas and in the Texas south plains. Across the eastern
Panhandles, we will have the best chances of seeing strong and
severe thunderstorms likely starting after 21Z through the late
evening hours. Latest meso-analysis is showing good SBCAPE of
2500-4000 J/kg across the eastern Panhandles with mid level lapse
rates above 8 C/km. However, effective shear with these storms
are quite limited and with its uni-directional profile, linear
convection is expected overtime, especially going into the early
evening hours. Individual cells should develop along a line at
first which can produce hail size up to golf ball size as storms
further develop. Large hail may continue into the evening hours,
with the primary threat shifting to damaging winds as a forward
propagating complex of storms are expected, especially as we lose
daytime heating. Can not rule out a wet microburst potential as
inverted-V soundings are present which may mix down stronger winds
in local downdraft maxima in a PWAT environment of 1.0-1.3 inch
environment. In-conjunction with weak surface flow, training of
storms may lead to some flooding potential. Low temperatures this
evening as most of our region is displaced south of the stationary
front will remain quite warm in the low to mid 60s.
As previously mentioned, throughout the remainder of the
forecast, the positioning of the front will make temperatures
challenging to forecast throughout the period. Ahead of the front,
temperatures will remain above average and with southeasterly
flow ahead of the dryline across the central and western
Panhandles, depending on the day, best chances of diurnal
thunderstorms continue to be across the eastern Panhandles. Some
of the latest 13/12Z model and probabilistic data are showing the
front progressing into the southern parts of the TX Panhandle by
Tuesday afternoon, so this may be the only day of the week with
temperatures back to near average if it pans out. As a result,
more widespread precipitation chances will exist across the
Panhandles. Wednesday through the end of the forecast period shows
the front drifting back north and parking over the northern
combined Panhandles once again with areas ahead of the dryline in
the east with the best chances of diurnal precipitation. As we
approach the coming weekend, mid level winds will be stronger and
as an upper level disturbance approaches from the Four Corners
region, better chances of widespread precipitation with more
favorable upper level dynamics are possible. High temperatures
will remain above average.
Meccariello
&&
.FIRE WEATHER...
Elevated to critical fire weather conditions are expected into the
evening hours across the western Panhandles as low RH values
between 8-15% along with winds 15-20 MPH with gusts up to 30 MPH
are expected.
Elevated fire weather conditions are expected across the far
western Panhandles tomorrow and again on Friday and Saturday.
Meccariello
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 63 92 58 78 58 / 10 20 30 30 40
Beaver OK 66 86 59 78 60 / 20 20 40 30 50
Boise City OK 54 82 53 75 53 / 10 10 20 20 30
Borger TX 67 92 59 79 61 / 10 20 30 30 40
Boys Ranch TX 60 91 57 78 58 / 10 10 20 20 30
Canyon TX 62 93 59 80 58 / 10 20 20 30 30
Clarendon TX 65 90 62 81 61 / 30 40 40 30 40
Dalhart TX 54 88 55 76 55 / 10 10 20 20 30
Guymon OK 61 83 56 78 58 / 10 10 20 30 40
Hereford TX 60 92 57 80 57 / 10 20 20 20 30
Lipscomb TX 67 91 60 77 58 / 50 30 50 30 50
Pampa TX 64 87 58 76 58 / 20 30 30 30 40
Shamrock TX 67 92 63 81 62 / 60 40 50 30 40
Wellington TX 69 93 64 84 63 / 60 40 50 30 40
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning until 9 PM CDT this evening for the following
zones: Dallam...Deaf Smith...Hartley...Oldham.
OK...Red Flag Warning until 9 PM CDT this evening for the following
zones: Cimarron.
&&
89/29Hazardous weather outlook, May 13, 3:40 PM CDT, 1 hour before
Hazardous Weather Outlook National Weather Service Amarillo TX 340 PM CDT Sun May 13 2018 OKZ001>003-TXZ001>020-317-141100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 340 PM CDT Sun May 13 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Elevated to critical fire weather conditions are expected today across western portions of the Panhandles from noon until 9 pm this evening. Thunderstorms will be possible today across eastern portions of the combined Panhandles. Some storms may be strong to severe with hail and strong winds the main threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible Monday through Saturday across parts of the Oklahoma and Texas Panhandles. If storms develop, they will have the potential to become strong to marginally severe, with strong winds and hail the primary hazards. Elevated Fire Weather conditions may develop across the western Panhandles Monday, Friday, and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated fire weather conditions Monday, Friday, and Saturday.
In the hours before
Special weather statement, May 13, 3:41 PM CDT, 59 minutes before
Special Weather Statement National Weather Service Amarillo TX 341 PM CDT SUN MAY 13 2018 TXZ009-132130- Roberts TX- 341 PM CDT SUN MAY 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROBERTS COUNTY UNTIL 430 PM CDT... At 341 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles north of Codman, or 12 miles northwest of Miami, moving northeast at 25 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of central Roberts County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3571 10077 3577 10094 3603 10085 3594 10055 TIME...MOT...LOC 2041Z 205DEG 20KT 3580 10082 Beat
Special weather statement, May 13, 4:21 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Amarillo TX
421 PM CDT SUN MAY 13 2018
TXZ004-005-009-132200-
Ochiltree TX-Roberts TX-Lipscomb TX-
421 PM CDT SUN MAY 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LIPSCOMB...
NORTHEASTERN ROBERTS AND EASTERN OCHILTREE COUNTIES UNTIL 500 PM
CDT...
At 421 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Wolf Creek Park, or 24 miles west of Canadian,
moving northeast at 45 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lipscomb and Wolf Creek Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3622 10021 3606 10051 3606 10054 3604 10054
3590 10080 3598 10095 3644 10070
TIME...MOT...LOC 2121Z 223DEG 40KT 3603 10079
BeatThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:01 PM CDT | Special Weather Statement | AMA | Donley | 44 min |
| May 12, 7:27 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 36 min |
| May 13, 3:39 AM CDT | Red Flag Warning | AMA | Dallam, Deaf Smith, Hartley, Oldham | 17 hr |
| May 13, 3:41 PM CDT | Special Weather Statement | AMA | Roberts | 49 min |
| May 13, 4:21 PM CDT | Special Weather Statement | AMA | Ochiltree | 39 min |
| May 13, 4:37 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree, Roberts | 83 min |
| May 13, 4:45 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 59 min |
| May 13, 5:08 PM CDT | Special Weather Statement | AMA | Donley | 52 min |
| May 13, 5:14 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 61 min |
| May 13, 5:15 PM CDT | Areal Flood Advisory | AMA | Ochiltree | 3 hr |
| May 13, 5:20 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 55 min |
| May 13, 5:25 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray | 65 min |
| May 13, 5:56 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 79 min |
| May 13, 6:06 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 36 min |
| May 13, 6:09 PM CDT | Special Weather Statement | AMA | Wheeler | 36 min |
| May 13, 6:15 PM CDT | Special Weather Statement | AMA | Wheeler | 45 min |
| May 13, 6:28 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray, Wheeler | 62 min |
| May 13, 6:44 PM CDT | Areal Flood Advisory | AMA | Lipscomb | 8 hr |
| May 13, 6:53 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Wheeler | 67 min |
| May 13, 5:28 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 40 min |
| May 13, 5:53 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.